Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Itchy hives, hot rash, chest pain and breathlessness.Blood test showed erythema. Is it clearing up?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
For the best few months I have been breaking out in itchy hives and a hot rash. Its gotten better but still has not gone away. When I first got it I thought I got bit by something but its started to spread fast and welted. Went to ER they took some blood and doctor said it was a mild case of erythmea multiporme it will clear up on its own. I dont know what to do to help make it go away. And now i been having chest pains and hard time breathing. I also wanted to know if it could be getting better and clearing up sense its nothing like what it was when I first broke out.
Posted Fri, 13 Apr 2012 in Skin Rash
Answered by Dr. Shanthi.E 11 hours later

Thank you for posting your query.

I understand your health concern. You have given a good explanation about your health concern. I appreciate it. However if you can send across a picture of the same, I would be able suggest you better. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

Based on what you describe, your symptoms most probably suggest a mild form of eczematous dermatitis. It could also be a mild case of Erythema multiforme as your doctor said.

You may consider applying topical steroidal cream containing Hydrocortisone at bedtime for about 10 days and check for any improvement. Please discuss about the same with your Dermatologist. Also, applying calamine lotion to the affected areas will alleviate itching.
You may also require oral anti- histamines like tablet Zyrtec 10 mg after dinner for about a week. This is over the counter medicine.

Chest pain and difficulty in breathing seems to be due to a muscular spasm. If it is bothersome, you may take simple analgesics like Tab. Tylenol, one tablet after food depending on the severity of the pain.

Do not worry; you should be fine very soon. Please do send me the picture of the lesion, if possible.

Hope I have provided you with some useful information. Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Itchy hives, hot rash, chest pain and breathlessness.Blood test showed erythema. Is it clearing up? 7 hours later
Ok I took some pictures this morning. This is when it really is not all the bad. Days its alot more and multiply. Sometimes they look like raised scratch marks lines. I will try everything you said it was all very helpfull. I wanted to make sure it was not going to turn into anything serious if I try now to help prevent it.
Thank you,
Answered by Dr. Shanthi.E 13 hours later

Thank you for sending me the pictures. I have taken a good look at them. It could be a case of erythema multiforme or minor eczematous dermatitis.

Please do follow my instructions in the earlier reply. You will get well soon and I do not think that it is going to turn into anything serious.
Further, try and identify what triggered the rash. Avoiding these triggers is important for preventing recurrences.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor